I am desperate!!! I cant believe this is happening to me! I am a 58 year old woman with uncontrolled blood pressure.. I have had hbp for many years and it has always been under control. this all started when I had to change my PCP because my insurance plan was changed and he did not participate. This was 9/08
When I started with the new dr. my bp was under control with Topral XL 25 mg 2x day and lisininipril 20/12.5 1 x day.
8/09- i was put on Pristiq for depression by a psychistrist. Pristiq tends to raise your bp so my pcp increased my dosage of Topral XL to 100mg at night.
Well this gave my "night terrors" which i could not handle
Note: stopped taking the Prestiq.
2/10- dr changed Tropral to Carvedilol 12.5 mg. This had terrible side effects.
3/10- dr changed evening med again to Nadolol 20 mg and decided to also change my lisinipril to Benicar because i said i had a cough from lisinipril.
7/10- dr changed me back to lisinipril because Benicar was too expensive and i decided i would just deal with the cough. After all, lisininipril always worked and i also did not like what i was hearing about Benicar. He now also added Thalitone (diuretic) because bp was too high.
So now i was taking lisininpril 40mg, thaliton 15mg in morning and Nadolol at night. BP OUT OF CONTROL!! waking up in morning with high bp.. like 150/160 over 100-120.
Also waking up with anxiety!
when i told dr he told me to stop the Nadolol. My heart rate went from 55 to 115!
Now, I live in Nj and was driving to Tenn. (12 hrs) by myself to visit my grandkids. i was leaving in 2 days. I called drs service at 6pm to tell him about my heart rate, chest pain and trouble breathing. when he called me back he was furious with me. Said he couldnt do this anymore and he said maybe i should find another dr. he has too many patients and doesnt have time for this. he said i should see someone for my anxiety. I asked him how can he drop me right before me leaving on a long trip, driving by myself with my bp out of control! Well he did. I went to tenn anyway with my shopping bag full of meds. While i was down there I had to self medicate myself because i was not sure what to take anymore. So i took the 40mg lisinipril in am and the Nadolol at night. I also took xanex for anxiety. Well every morning when i got up my bp was off the charts! i called my cardiologist while i was down there since i could not call my pcp and was told when i get back to NJ to come in and he will refer me to another primary care dr. i was also told to try and find a dr in tenn to go to since my bp was so high. well i couldnt find a dr and i wouldnt go to the ER down there. the next morning my bp went to over 170/120 and now i decided to call the pcp. Well he wouldnt even get on the phone. the nurse got on the phone and asked me what i took. I told her i took lisinipril. she told me to take 1/2 the diuretic and call her in 2 hours. I did, my bp went up 2pts!. She said "oh no thats going in the wrong direction, I will have to talk do Dr _____. I will call you back." two hours later she calls me back and says the dr said to just take my xanex!!! I told her i have been taking them like candy because i was so scared..that was it.. never heard from his office again. i had to come home a few days early and my grandchildren were upset because they knew something was wrong with nanny. I drove all the way home with my bp bottom number over 105!
After i got home i went to my cardiologist who told me to stay on the lisinipril and switched my from Nadolol to Bystolic 10mg.
Well now i was still waking up to high bp and now i am nauseas and anxious also. also when i tried walking i could barely walk once around a1/4 mile track and was having intense upper back pain and neck pain and shortness of breath. I called the dr and he told me to stop the bystolic and go back on TOPROL XL 25 MG 2 XDAY. (same med i was on when i started with that new quack) Last night was the first i took my new meds and this morning 4 am i still woke up with extremely high bp 173/112! I didnt know if i should go to ER or not..
Now i am starting to worry.. thinking maybe i have an adrenal tumor? My bp always go up during sleep..it is always high when i wake up and now i am nauseas.. i notice that when my bp goes down the nausea goes away. I never had nausea with high bp, usually a headache but also my numbers arent usually this high. Oh i forgot to mention, i did just have a stress test which i passed and an echocardiogram which i think was ok.. also had blood work but dont know the results yet. i have appt with cardio 8/5
I am sorry this is so long.
Can anyone relate to any of this.. i have a history of panic attacks and i know
this hasnt helped my anxiety.. i was totally traumatized by what this dr did to me while i was in tenn.. I guess i am lucky i did not have a stroke while i was down there.. How would that have been for my grandkids? :-(
i would appreciate any advise anyone can give me.. like where do i go now? I am seeing a new pcp that my cardiologist referred me to but she is booked until Sept. I hope this means she is a good dr. I have appt with her Sept. 13.
Oh yeah.. last but not least....my hair is falling out!!
The following user gives a hug of support to legs123051: ask joan (08-30-2011)
Yes, I have been in a similar boat as you! Am only 31 and have felt like I was losing my mind, still do at times, but things are much better. I also have anxiety/panic disorder. What I realized with me is that the anxiety medication increased my blood pressure. In fact, often spiked them. You can speak to your Dr. about an MRI of your brain to be on the safe side, which my Doctor did and it was normal. Unfortunately anxiety/panic can send quick jolts of adrenaline to your heart, which is why your doctor has you on a very good medication for your heart. It also blocks the stress hormone. My blood pressure stabilized again once I got off the anxiety meds, but I do have lorazepam as needed. I haven't taken that in awhile because am on the same blood pressure med you are on, but in a very low dose. I have my days where I wonder if my world is going to come crashing down, but your diet is extremely important. You must be religious about your diet. Exercise with the recommendations your doctor gives and rest when necessary. Seek counseling, support through your Church, and any other support you can get from people that will be there for you. What helped me test anxiety from my blood pressure being really high was to not take it so much. It is the most difficult thing, but only take it as often as your doctor recommends. You will find a realistic range. If your blood pressure is high and you panic, then you are most likely going to send adrenaline to your heart again. I was heading to the ER one morning and took my blood pressure monitor with me. I took a lorazepam just in case it was anxiety and sure enough before I was going to go into the ER I checked my blood pressure and it was 127/77.
What I have learned is that if it is really your heart, then lorazepam won't help. Also, the medication you are on should redirect the adrenaline from your heart, so if you feel anxious don't take your blood pressure. Maybe go for a short walk, listen to some music, or do something that will clear your mind. I know, easier said than done. I've been there, but if you don't then you will have a high reading and make it higher. My wife has great blood pressure and she did an experiment with me. She said I am going to take my blood pressure and get a good reading. She said then I am going to sit here for 5 minutes and think all negative thoughts and raise it. I said impossible, but by doing that she raised her blood pressure 20 points. She said now she is going to go back and think positive thoughts.
It dropped back down again, but also with symptoms of dizziness and feeling sick. Anxiety, stress, and panic are more powerful than we could ever imagine. Xanax is similar to lorazepam and can be very addictive. I have been there and I know it is the closest thing to torture you can think of. I sometimes still find myself reverting back, but you must find ways to take your mind elsewhere. Let me know if you have any questions about my experience or if you need additional support. I also noticed that just adding the smallest wrong thing to my diet and I could have an off the chart reading. Diet, exercise, the right medication, yoga, counseling, stress management, getting out of your head, and the list goes on. You shall overcome! I know the fear, but you will beat it...
One of the ARBs is now generic (same drug as benicar) I think its losartan, but the others here can correct me, so perhaps you can get on that in place of lisinopril. If you get benefit from toprol, you have lots of room to increase the dose there (if youre only on 25 twice/day).
Did you just stop the pristiq without tapering? How long has it been since you stopped? Had you tried the SSRIs and found them not to be helpful (because they dont affect BP) paxil, zoloft, prozac, etc.
Is it possible hormones are causing this? I know after each baby and now during all my periods my BP and pulse are insane. I dread my periods now because of my BP and pulse, and it used to be I dreaded them because of the cramps and the inconvenience.
The Following User Says Thank You to Flutterbye77 For This Useful Post: JColvin7475 (01-20-2012)